Friday, December 10, 2010

Neomycin and Polymyxin B Sulfates and Dexamethasone ophthalmic ointment

Say that five times fast. :)

That, my friends, is what has been wreaking havoc on our lives the last few days. No one told me that the eye oinment that we are putting in Adam's eye is a freaking STEROID! It's a tiny amount 2x a day, but I'm gathering it's enough to cause the high BGs. You think? It didn't even click until my neighbor with T1D suggested that his surgeon had put a steriod in his eye during the surgery. Then it finally dawned on me to check the ointment.

Of course, I figured this out after I sent yet another long-winded email to Adam's endo. Whoops. So I sent him another one telling him that I figured it out. I think he's gonna get sick of me. :)

I am emotionally exhausted. I feel like I've been initiated into the REAL diabetes fraternity now and have just been hazed.

I need a drink. And a nap.

ps...his endo just emailed me back. Love that man. We are going to increase his Levemir again and adjust his carb ratios too - he thinks that the ointment is a problem, but also the stress to his body from the surgery.


  1. GOOD LUCK!! It is just so frustrating, we all need a very stiff drink!! and a very long nap!!

    I'm glad you have a wonderful Endo :)

  2. nice to find a just hope the adjustments work to correct those highs.

  3. Good luck! I hope the changes help Steph!

  4. Your endo does sound great! Hopefully you will see some better numbers soon.

  5. Matthew had to go on steroids shortly after diagnosis. Oh. My. Word.

    Highs, highs and more highs! Just keep correcting and adjusting, Girlfriend! You're doing GREAT!

  6. I hope things are better by the time you get this comment...but, if not, save a drink for me.

    I'll be right over :)

  7. Yeah. You've been initiated into the anything-and-nothing-can-screw-up-BGs-bad world in a big way. Good luck!

  8. I'm on my way over with a bottle of wine! I hope I'm not too late to the party!!